Alert archive / Guam / Flash Flood Warnings in 2014
Flash Flood Warning 5, NWS Guam
NWS Guam issued this flash flood warning at Oct 5, 2014, 11:25 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2014, 11:25 AM CDT (16:25 UTC)
- Expired
- Oct 5, 2014, 2:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Guam
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
803
WGMY50 PGUM 051625
FFWMY
GUC010-051915-
/O.NEW.PGUM.FF.W.0005.141005T1625Z-141005T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TIYAN GU
225 AM CHST MON OCT 6 2014
THE NATIONAL WEATHER SERVICE IN TIYAN GUAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE NORTHERN HALF OF THE ISLAND OF GUAM
* UNTIL 515 AM CHST
* AT 209 AM CHST...RADAR SHOWED A BAND OF HEAVY RAIN JUST NORTH OF
THE ISLAND OF GUAM. THIS BAND IS ASSOCIATED WITH THE TYPHOON.
AS THE TYPHOON MOVES NORTH OF THE ISLAND IT WILL DRAG THIS
BAND ACROSS THE NORTHERN HALF OF GUAM. EXPECT 2 TO 5 INCHES OF
RAIN ACROSS THE NORTHER HALF OF GUAM OVER THE NEXT 3 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 515 AM CHST IF FLASH
FLOODING PERSISTS.
LAT...LON 1350 14502 1350 14468 1361 14470 1372 14485
1373 14493
$$
ZIOBROWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 1:14 AM CDT, 10 hours 11 minutes earlier.
Area forecast discussion, Oct 5, 1:14 AM CDT, 10 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
414 PM CHST SUN OCT 5 2014
.MARIANAS SYNOPSIS...
ELEPHANT IN THE ROOM IS TYPHOON VONGFONG...CENTERED ABOUT 280
MILES EAST OF GUAM. VONGFONG HAS BEEN MOVING A BIT FASTER THAN
EARLIER EXPECTED...ABOUT 18 MPH. AS A RESULT...ASSOCIATED RAIN
BANDS AND CLOUDINESS HAVE ALREADY ENVELOPED THE FORECAST ZONES.
MONSOON TROUGH HEADS SOUTHEASTWARD FROM VONGFONG THROUGH A WEAK
CIRCULATION CENTERED BETWEEN KOSRAE AND KWAJALEIN TO END AT
EQ165E.
&&
.DISCUSSION...
LATEST WARNING FROM THE JTWC SPEEDS UP VONGFONG ABOUT 6 HOURS OR
SO...BRINGING THE EYE JUST NORTH OF ROTA AROUND 4 AM LOCAL TIME.
OTHERWISE...AFTERNOON FORECAST PACKAGE CLOSELY FOLLOWS
PERSISTENCE AND KEEPS THE INTENSITY OF VONGFONG AROUND 100 KT AS
IT TRANSITS MARIANAS WATERS. FORECAST MAINTAINS A WET BIAS
THROUGH WEDNESDAY NIGHT AS BOTH ECMWF AND GFS KEEP MONSOONAL
CONVECTION OVER THE FORECAST ZONES AFTER VONGFONG PASSES. SYSTEM
NORTHEAST OF KOSRAE IS PROGGED BY BOTH THE ECMWF AND GFS TO
TROUGH OUT...THEN DISSIPATE DURING THE NEXT COUPLE OF DAYS. ECMWF
AND GFS ALSO BOTH AGREE ON FINALLY BRINGING IN A DRIER TRADE-WIND
PATTERN NEXT WEEKEND.
&&
.MARINE...
WINDS AND SEAS STILL RAPIDLY BUILD...BUT ON A FASTER TIME
TABLE...OVERNIGHT TONIGHT. TROPICAL STORM TO TYPHOON FORCE WINDS
ARE STILL EXPECTED TO AFFECT THE MARINE ZONES LATE THIS EVENING
THROUGH MONDAY MORNING. WORST CONDITIONS STILL APPEAR TO BE IN
STORE FOR ROTA...WITH CPA EXPECTED THERE AROUND 4 AM CHST.
FORECAST REFLECTS LARGER WIND RADII ON THE NORTH SIDE OF
VONGFONG.
&&
.TROPICAL SYSTEMS...
VONGFONG CONTINUES TO INTENSIFY...BUT AT A SLOWER RATE. LATEST
SATELLITE FIXES RANGE BETWEEN DVORAK 4.5 AND 5.5...WHICH EQUATES
TO BETWEEN 75 AND 105 KT. VONGFONG STILL DISPLAYS A CLOUD FILLED
EYE IN SATELLITE IMAGERY. WESTERN EYEWALL LIES JUST BEYOND THE
RANGE OF THE PGUA WSR-88D...BUT IT SHOULD BECOME VISIBLE DURING
THE NEXT SEVERAL HOURS.
&&
.EASTERN MICRONESIA...
WEATHER REMAINS VERY UNSETTLED ACROSS THIS AREA. ANOTHER
DISTURBANCE IS CENTERED JUST NE OF KOSRAE NEAR 6N165E...AND
SATELLITE SHOWS A TRADE-WIND TROUGH MOVING ACROSS THE NORTHERN
MARSHALL ISLANDS MAINLY ALONG 10N. SO...SHOWERY WEATHER WILL
PERSIST AND CONDITIONS WILL BE VERY CHANGEABLE THE NEXT FEW DAYS
AT MOST LOCATIONS ACROSS EASTERN MICRONESIA. SOMEWHAT DRIER
EASTERLY WINDS ARE EXPECTED TO ARRIVE FROM THE EAST LATER IN THE
WEEK.
&&
.WESTERN MICRONESIA...
CHUUK...TYPHOON VONGFONG HAS MOVED TOWARD THE MARIANAS AND
WEATHER HAS SETTLED DOWN A BIT. MOST MODELS INDICATE A LIGHT WIND
REGIME WILL PERSIST ACROSS CHUUK STATE...BUT THE ATMOSPHERE WILL
BE MOIST AND A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS CHUUK STATE UNTIL SLIGHTLY DRIER EAST WINDS ARRIVE LATER
IN THE WEEK.
PALAU AND YAP...WET MONSOON WEATHER WILL PERSIST THIS WEEK.
TYPHOON VONGFONG WILL LIKELY MOVE ACROSS THE MARIANA ISLANDS
EARLY MONDAY AND CONTINUE TOWARD THE NORTHWEST...AND THAT WILL
HELP MAINTAIN THE MONSOON PATTERN OVER YAP AND PALAU THROUGH THIS
WEEK.
HAZARDOUS SURF ON YAP AND KOROR PALAU ALONG NORTH FACING SHORES
WILL CONTINUE THE NEXT FEW DAYS. THE NORTH SWELL IS FROM DISTANT
TYPHOON PHANFONE. ALSO...MONSOON CONDITIONS WILL CONTINUE AND THE
SOUTHWEST SWELL WILL BUILD AGAIN ACROSS YAP AND PALAU SO THAT
SURF WILL LIKELY BECOME HAZARDOUS ALONG SOUTH AND WEST FACING
SHORES BY TUESDAY.
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...TYPHOON WARNING FOR GUZ001>005.
FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
GUZ001>004.
MARIANAS WATERS...TYPHOON WARNING FOR PMZ151>154.
&&
MCELROY/SIMPSON/KLEESCHULTENearby
Flash Flood Warnings in Guam, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.